| Catalog Number |
17201A |
| Medical Device Problem Codes |
Break (1069); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- according to the information provided: "it was reported that threaded t handle broke off with threads".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the tip of the device fractured and cross-threaded.Broken fragments were not returned for evaluation.Device had signs of usage and no other anomaly was identified on its surface.Device was sent to the materials team for further investigation.Digital microscope inspection of the extractor handle threaded connection revealed thread damage.Visual inspection of the extractor handle threads also showed some threads¿ flanks had roughened as well as highly worn regions on the extractor handle shaft.It is evident that high stresses were applied during extraction loading of the extraction handle construct (load applied with either a mallet or slide hammer).Additionally, the combination of thread damage and worn extractor handle shaft regions indicate movement between the threaded interface during the loading application, which is likely to have occurred if the extractor handle and the threaded t-handle threaded connection was not fully engaged.In summary, the root cause of failure can be attributed to a combination of potential factors: a high user input load and partially seated threaded connection interface, not all of which are fully understood at this time, which resulted in loading conditions that exceeded the local shear strength of the material.This condition contributed to the thread deformation and fracture events.However, without concrete evidence or further information, it is not possible to determine a root cause.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the extractor handle would have contributed to a device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: h6.Medical device problem code corrected: h3.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that threaded t handle broke off with threads.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.